Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

What causes coughing up of green sputum,headaches and body aches?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5373 Questions
Hi .... I have had a chest infection for a week or so and taking Penicillin for 4 days. I am weak, coughing up green sputum, headaches and body aches with temperature. I have woken up with awful chest pain on the right hand side. What could be wrong with me? Thankyou Robyn I am 62 yrs old
Posted Wed, 12 Mar 2014 in Lung and Chest disorders
Answered by Dr. Grzegorz Stanko 17 minutes later
Brief Answer: Detailed below. Detailed Answer: Hello! Thank you for the query. Your symptoms may indicate lungs infection or pneumothorax due to severe coughing. Pneumothorax is more possible if you smoke and the chest pain has appeared suddenly. If your problems has started with throat pain, cough, high fever, shivers, most likely infection has been caused by virus (it is called flue). Penicillin and any other antibiotic is inactive against viruses. So the antibiotic was not necessary. However if the symptoms last few days, bacterial infection also appears. In that point, antibiotic is advisable. Please note that Penicillin can be to weak antibiotic. I suggest you to visit your doctor. Chest X-ray should be done and stronger antibiotic prescribed (like Cefuroxim). Hope this will help. Feel free to ask further questions. Regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor